# Sri Lanka Medical Council (SLMC)

## **Centenary Academic Sessions - Final Program**

Date: Saturday, 5th July 2025
Time: 9:00 AM – 4:00 PM
Venue: Lotus Hall, BMICH

#### 9:00 AM - 9:05 AM - Welcome Address

**Prof. Ranil Fernando** – Chairman, Centenary Celebrations Committee

## 9:05 AM - 10:00 AM - Plenary Session 1 (55 min)

"A Century of Excellence: Reflecting on SLMC's Legacy and Achievements"
Chair: Prof. Surangi G. Yasawardene – Former Vice President, SLMC

 100 Years of Regulating Healthcare in Sri Lanka: Key Milestones, Challenges and Success Stories

Prof. Vajira H.W. Dissanayake – President, SLMC

 The Role of Regulation in the Sri Lankan Healthcare System: A Medical Administrator's Perspective

Dr. Anil Jasinghe - Secretary, Ministry of Health

Global Perspectives on Medical Governance in the Last Century
 Ms. Joan Simeon – Chair, International Association of Medical Regulatory Authorities
 (IAMRA)

### 10:00 AM – 11:00 AM - Plenary Session 2 (60 min)

"Ensuring Quality and Safety in Healthcare Delivery"

Chair: Dr. Ananda Wijewickrama – Council Member, SLMC

- Patient Safety and Quality Assurance: Towards a Culture of Zero Harm
   Prof. Priyadharshani Galappatthy Senior Professor of Pharmacology, University of Colombo
- Maintaining Global Standards: Harmonizing Medical Education and Accreditation
   Dr. Palitha Abeykoon Former Head of Accreditation, SLMC
- Strategies for Addressing Malpractices in Healthcare Systems
   Hon. Yasantha Kodagoda Judge, Supreme Court of Sri Lanka

## 11:00 AM - 12:00 PM - Panel Discussion (60 min)

"Medical Ethics, Professionalism, and Regulatory Challenges"

Moderator: Dr. Suresh Shanmuganathan – Council Member, SLMC

Navigating Ethical Complexities in Modern Medicine

Prof. Anoja Fernando - Emeritus Professor of Pharmacology, University of Ruhuna

Page 1 of 2 Updated on : 16.05.2025

Building Trust Between Regulators, Clinicians, and the Public
 Prof. Dame Carrie MacEwen – Chair of Council, General Medical Council, UK

Regulating Technology in Healthcare
 Dr. Sunil Abeyrathna – Senior Attorney-at-Law, Sri Lanka

#### 12:00 PM - 1:00 PM - Lunch Break

## 1:00 PM - 2:00 PM - Plenary Session 3 (60 min)

"The Future of Medical Education: Aligning with Global Standards"

**Chair**: Dr. Chandika Epitakaduwa – Vice President, SLMC

Integrating Technology into Medical Curricula

*Prof. Dujeepa D. Samarasekara* – Head of the Centre for Medical Education (CenMED), Yong LOO Lin School of Medicine, National University of Singapore (NUS)

• Addressing Gaps in Healthcare Workforce Training

*Prof. Madawa Chandratilake* – Council Member, SLMC

Should We Revisit Entry Criteria for Medical Education?

Prof. Gominda Ponnamperuma – Head of Accreditation, SLMC

#### 2:00 PM - 2:30 PM - Plenary Session 4 (30 min)

"Integrating Innovative Technologies and Research"

**Chair**: Dr. Duminda Samarasinghe – Council Member, SLMC

- Digital Health, Telemedicine, and Data Privacy: Transforming Patient Care
   Prof. Pandula Siribaddana Professor in Medical Education at the Postgraduate
   Institute of Medicine (PGIM), University of Colombo and a specialist in Digital Health
- Translational Research and Innovation: From Bench to Bedside in Sri Lankan
   Medicine

Prof. Anuji Upekshika Gamage - Chairman, National Research Council

## 2:30 PM - 3:00 PM - Keynote Lecture (30 min)

"Vision for the Next Century – Future Direction of SLMC"

Prof. Janaka De Silva – Council Member, SLMC

3:00 PM - 3:20 PM - Chair & Moderated Audience Discussion on SLMC's Future

Dr. Sunil Wijayasinghe – Council Member, SLMC

## 3:20 PM - 4:00 PM - Closing Remarks and Vote of Thanks

Summary of the Proceedings

*Prof. Ranil Fernando* – Chairman, Centenary Celebrations Committee

- Award Distribution Logo and Stamp Competition Winners
- Vote of Thanks

Dr. H.D.B. Herath – Registrar, SLMC

National Anthem

Page **2** of **2** 

## **Interested in Participating?**

**Link:** https://docs.google.com/forms/d/e/1FAIpQLSdPiddEyaHU\_gJqbrk4PsdXNsX-AnBp7xR0G10ej7offoDduw/viewform?usp=header